Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 28, 2006, 2:23 PM MST for Gila County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 2:23 PM MST (21:23 UTC)
- Expired
- Jul 28, 2006, 3:15 PM MST
- In force
- 52 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 282124
FFWPSR
AZC007-282315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
223 PM MST FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWEST GILA COUNTY IN EAST CENTRAL ARIZONA
SPECIFICALLY THE AREA OVER AND NEAR ROOSEVELT LAKE
* UNTIL 415 PM MST
* AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL WAS OCCURRING WITH THUNDERSTORMS OVER AND TO
THE NORTHEAST OF THE WARNED AREA. RAINFALL IN EXCESS OF 1.5 INCHES
HAS LIKELY FALLEN OVER AND JUST NORTHEAST OF THE EASTERN PORTION
OF ROOSEVELT LAKE...AND MORE STORMS ARE APPROACHING THE AREA FROM
THE NORTHEAST.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA BETWEEN 230 PM AND 330 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3366 11082 3377 11096 3380 11116 3372 11116
3349 11104
$$
DG1 follow-up statement
000
WGUS75 KPSR 282255
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
353 PM MST FRI JUL 28 2006
AZC007-282315-
GILA AZ-
353 PM MST FRI JUL 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
SOUTHWEST GILA COUNTY...
AT 350 PM MST...THE STORMS THAT PROMPTED ISSUANCE OF THE FLASH FLOOD
WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA. BETWEEN 130 PM AND
3 PM...RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN FELL OVER AND JUST
NORTHEAST OF ROOSEVELT LAKE. ALSO...A COOPERATIVE OBSERVER IN
ROOSEVELT REPORTED SEVEN EIGHTHS OF AN INCH OF RAIN BETWEEN 230 AND
3 PM. EVEN THOUGH VERY HEAVY RAIN OCCURRED OVER THE WARNED
AREA...THE HEAVIEST RAIN OCCURRED OVER MAINLY OPEN COUNTRY...AND NO
REPORTS OF SIGNIFICANT FLOODING HAVE BEEN RECEIVED BY THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN PHOENIX.
THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT OVER AND NEAR
ROOSEVELT LAKE UNTIL 415 PM. REMEMBER...A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR SOUTHERN GILA COUNTY THROUGH SATURDAY AFTERNOON.
LAT...LON 3366 11082 3377 11096 3380 11116 3372 11116
3349 11104
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:40 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 9:40 AM MST, 4 hours 43 minutes before
AZZ020>028-CAZ030>033-290000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
940 AM MST FRI JUL 28 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN NORTH OF ARIZONA AS A LOW PRESSURE
SYSTEM MOVES INTO EASTERN ARIZONA. WITH PLENTIFUL MOISTURE AND THE
AFTERNOON HEATING...LOOK FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
...TONIGHT AND THIS WEEKEND. THERE IS THE POTENTIAL FOR SOME HEAVY
RAIN...ESPECIALLY TONIGHT...THAT COULD RESULT IN RAPID RUNOFF. FAR
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA ARE LESS LIKELY TO HAVE
SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN BELOW AVERAGE
FOR LATE JULY THROUGH THIS WEEKEND. A DRIER FLOW ALOFT FROM THE
SOUTHWEST IS EXPECTED TO BRING WARMER WEATHER AND A DECREASE IN
SHOWERS AND THUNDERSTORMS NEXT WEEK.
&&
.SHORT TERM...
TODAY THROUGH SUNDAY...
EARLY MORNING SATL AND RADAR LOOPS INDICATED THE CONTINUING PRECIP
ACROSS EASTERN AND SOUTHEAST ARIZONA...MOSTLY DUE TO THE INVERTED
TROUGH THAT WAS WELL-INITIALIZED BY MODELS. GFS AT 06Z PUT THE
CENTER OF THE UPPER LOW INTO WESTERN NM...AND FORECASTS A POSITION
OVER SOUTHEAST AZ TONIGHT. IN FACT A CLOSED LOW AT 700 AND 500MB
SETS UP BETWEEN DOUGLAS AND SHOW LOW AT 12Z. NOT OVER CNTRL AND WRN
ARIZONA. BUT...THERE WILL BE A SLIGHT INCREASE IN WINDS ALOFT AS A
500-300MB JET SETS UP OVER SOUTH-CNTRL AZ THIS AFTERNOON AND EVENING.
LATEST RUC SHOWS A VORT LOBE THAT EXTENDS WESTWARD FROM THE PARENT
LOW AT 15Z...AND DROPS THIS SYSTEM TO A PARKER-PHOENIX-SHOW LOW LINE
BY 00Z. THE OTHER INGREDIENT THAT IS A BIG PLAYER IS PRECIP WATER.
12Z RAOBS HAVE ALL SHOWN A DECREASE IN PRECIP WATER VALUES FROM 24
HOURS AGO. MODEL SOUNDINGS NOW CALL FOR RAMPING UP THE P-WATER FOR
THE PHOENIX AREA...LIKELY DUE TO THE STRONGER UVV COMING INTO THE
CWA LATER TODAY. DEW POINTS STILL VERY HIGH...AND 850MB DP OF 18C
PER MODEL SOUNDING COULD SUPPORT SOME MARGINAL-SEVERE STORMS. I LIKE
THE SLIGHT CHANCE WORDING ON LATEST SPC CONV OUTLOOK SINCE WE HAVE
ALREADY SEEN SOME PARTIAL CLEARING...PER SFC OBS AT LUKE AND KPHX.
HARD TO SAY IF THE CAP AT ABOUT 18K FEET WILL BE BROKEN...AND IF IT
HEATS UP SUFFICIENTLY...TO WARRANT WIDESPREAD SEVERE STORMS. AT
THIS POINT I DOUBT IT.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
GFS CONTINUES TO SHOW THE WESTERLIES MAKING AN INTRUSION INTO THE
SOUTHWEST NEXT WEEK AS A LOW PRESSURE SYSTEM MOVES INTO THE COASTAL
STATES. HOWEVER...IT IS TRENDING TOWARD A SLOWER MOISTURE DECREASE
FROM THE WEST. BESIDES THE SLOW DOWNTREND IN
MOISTURE...SOUTHWESTERLY FLOW ALOFT TENDS NOT TO BE FAVORABLE FOR
STORMS ON THE LOWER DESERTS. A CAVEAT WOULD BE THE POSSIBILITY OF AN
EMBEDDED DISTURBANCE PROVIDING SOME DYNAMICAL INFLUENCE. WITH
SIMILAR MODEL TRENDS...ONLY MADE MINOR ADJUSTMENTS AND CONTINUE TO
SHOW DOWNTREND IN POPS AND CLOUDS AND MORE DIURNAL SPREAD IN THE
TEMPERATURES WITH A GRADUAL WARMING TREND.
&&
.AVIATION...
18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FOR SOUTH-CENTRAL ARIZONA AND SOUTHWEST
ARIZONA EAST OF THE LOWER COLORADO RIVER VALLEY...INCLUDING THE
GREATER PHOENIX AREA...ZONES 21 THROUGH 24 AND 26 THROUGH 28...
TODAY THROUGH TONIGHT.
CA...NONE
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SIPPLEHazardous weather outlook, Jul 28, 5:56 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST FRI JUL 28 2006 AZZ021>023-026>028-291300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 556 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE LOWER DESERTS OF SOUTH- CENTRAL AND SOUTHWEST ARIZONA...EAST OF THE LOWER COLORADO RIVER VALLEY...TODAY THROUGH TONIGHT. THIS IS DUE TO THE PRESENCE OF ABUNDANT ATMOSPHERIC MOISTURE AND AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO EASTERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT ANY TIME AND WILL NOT BE LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABUNDANT MOISTURE WILL CONTINUE SATURDAY BEFORE BEGINNING TO SLOWLY DECREASE FROM THE WEST EARLY NEXT WEEK. THUS HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT THROUGH THE WEEKEND BRINGING WITH IT THE POTENTIAL FOR FLOODING. AS MOISTURE DECREASES NEXT WEEK...THE STORMS WILL BE MORE LIKELY TO PRODUCE DAMAGING WINDS AND LESS LIKELY TO PRODUCE HEAVY RAIN. HOWEVER...THE LIKELIHOOD OF STORMS WILL BE DECREASING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-291300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 556 AM PDT FRI JUL 28 2006 /556 AM MST FRI JUL 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT FROM ANY STORMS THAT DO FORM IS HEAVY RAIN. LOCATIONS WITH RUGGED TERRAIN...SUCH AS JOSHUA TREE NATIONAL PARK...WOULD BE MOST SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND WITH HEAVY RAIN BEING THE MAIN THREAT. A SIGNIFICANT DECREASE IN MOISTURE IS ANTICIPATED TO OCCUR NEXT WEEK. STORM CHANCES WILL BECOME SLIGHT MONDAY AND TUESDAY WITH ONLY A LINGERING SLIGHT CHANCE OVER JOSHUA TREE NATIONAL PARK WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-291300- SOUTHERN GILA/TONTO NF FOOTHILLS- 556 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE HIGHER TERRAIN SOUTH- CENTRAL ARIZONA TODAY THROUGH TONIGHT. THIS IS DUE TO THE PRESENCE OF ABUNDANT ATMOSPHERIC MOISTURE AND AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO EASTERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT ANY TIME AND WILL NOT BE LIMITED TO THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABUNDANT MOISTURE WILL CONTINUE SATURDAY BEFORE BEGINNING TO SLOWLY DECREASE FROM THE WEST EARLY NEXT WEEK. THUS HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT THROUGH THE WEEKEND BRINGING WITH IT THE POTENTIAL FOR FLOODING. AS MOISTURE DECREASES NEXT WEEK...THE STORMS WILL BE MORE LIKELY TO PRODUCE DAMAGING WINDS AND LESS LIKELY TO PRODUCE HEAVY RAIN. HOWEVER...THE LIKELIHOOD OF STORMS WILL BE DECREASING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:26 PM MST | Severe Thunderstorm Warning | PSR | Gila | 64 min |
| Jul 28, 1:35 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 55 min |
| Jul 28, 2:30 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 60 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.